Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 51, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Jun 20, 2014, 9:56 AM CDT for Clinton County, Scott County, Iowa. It took effect at Jun 21, 2014, 1:00 AM CDT. It was in force for 22 days.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2014, 9:56 AM CDT (14:56 UTC)
- In effect from
- Jun 21, 2014, 1:00 AM CDT
- Expired
- Jul 13, 2014, 7:37 AM CDT
- In force
- 22 days
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Clinton County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 17 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wapsipinicon River near DeWitt (DEWI4). The gauge peaked at 14.30 ft at Jul 2, 2014, 10:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 11.5 ft
- Major stage
- 12.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05422000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jun 20, 6:49 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 20, 6:49 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 649 AM CDT FRI JUN 20 2014 .SYNOPSIS... ISSUED AT 345 AM CDT FRI JUN 20 2014 THE LAST MCS HAS WEAKENED AND HAS SINCE EXITED WELL TO THE EAST EARLY THIS MORNING...LEAVING AREAS OF LOW CLOUDS AND PATCHY FOG IN THE WEAK LOW LEVEL FLOW OVER THE FORECAST AREA. A FEW VERY SMALL SHOWERS WERE INDICATED ON THE RADAR SOUTH OF DVN...WHERE A WEAK MID LEVEL IMPULSE WAS LIKELY TRIGGERING SPOTTY ELEVATED CONVECTION IN THE LINGERING NEARLY SATURATED AIRMASS. IN THE BIGGER PICTURE...A DEEPENING UPPER LOW WAS MOVING E-SE ALONG THE NORTHEAST MT/SOUTHERN SASKATCHEWAN BORDER. THIS FEATURE HAS PUSHED THE UPPER RIDGE AXIS...EXTENDING NORTHEAST FROM THE LOWER MS VALLEY...EASTWARD INTO THE GREAT LAKES. A RESULTING ZONAL FLOW EXTENDED WEST FROM THE IA THROUGH THE ROCKIES TO THE THE PACIFIC COAST. 00Z ANALYSIS INDICATED A LARGE POOL OF GULF MOISTURE AT 850 MB LINGERED FROM TX N-NE INTO MID AND UPPER UPPER MS VALLEY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 345 AM CDT FRI JUN 20 2014 THE INITIAL CONCERN IS THE POTENTIAL FOR DENSE FOG THIS MORNING. OTHERWISE...TODAY LOOKS TO BE A QUIET OUTLIER IN A VERY ACTIVE WEATHER PATTERN. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE LATE TONIGHT. FOG SO FAR TONIGHT HAS BEEN THICKEST AND MOST WIDESPREAD IN THE FAR WEST AND NW PORTIONS OF THE FORECAST AREA INTO CENTRAL IA... APPARENTLY WHERE IT SET IN UNDER PERIOD OF CLEARING IN THE HIGH CLOUDS EARLIER TONIGHT. FURTHER EAST...THE LINGERING MOISTURE BEHIND THE DEPARTING RAIN HAS BEEN MAINLY IN THE FORM OF STRATUS. BASED ON CURRENT SATELLITE TRENDS...THE FOG TRENDS ARE NOT CLEAR CUT...BUT APPEARS TO BE TRENDING MORE TOWARD CONTINUED PATCHY COVERAGE OUTSIDE OF THE FAR WEST. WILL CONTINUE TO MONITOR...BUT NOT ANTICIPATING ANY FOG TO BE WIDESPREAD OR DENSE ENOUGH TO WARRANT AN ADVISORY EARLY THIS MORNING BEFORE IT DISSIPATES AFTER SUNRISE. THROUGH THE REST OF TODAY...WEAK UPPER LEVEL SUBSIDENCE UNDER A RIDGE AT 850 MB...THE LACK OF SIGNIFICANT LOW LEVEL BOUNDARIES...AND MORE LIMITED INSTABILITY SHOULD PROVIDE A DRY DAY. HOWEVER...LOW LEVEL MOISTURE WILL LINGER...KEEPING THE RATHER HUMID CONDITIONS IN PLACE. WITH PARTLY TO MOSTLY SUNNY SKIES...HIGHS SHOULD REACH THE MID TO UPPER 80S. TONIGHT...THE 850 MB RIDGE PUSHES EAST WITH A MODEST SW FLOW POSSIBLY PROVIDING ENOUGH WEAK CONVERGENCE TO TRIGGER SHOWERS AND THUNDERSTORMS INTO THE FAR WEST AND NORTHWEST TOWARD MORNING AND WILL HAVE LOW CHANCE POPS TO COVER THIS. HAVE GONE CLOSE TO GUIDANCE LOWS IN THE MID TO UPPER 60S...WHICH LOOK REASONABLE LOOKING UPSTREAM THIS MORNING. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 345 AM CDT FRI JUN 20 2014 RAIN CHANCES WILL RETURN OVER THE UPCOMING WEEKEND AS UPPER LEVEL DISTURBANCES ARE SHUTTLED IN/NEAR THE REGION IN QUASI-ZONAL FLOW ALOFT. TIMING THESE PERTURBATIONS AND SUBSEQUENT PLACEMENT OF HIGHER POPS MAIN CHALLENGE. ON SATURDAY ANTICIPATE SOME AM WEAKER CONVECTION TO DRIFT AND/OR DEVELOP INTO MAINLY WESTERN SECTIONS AHEAD OF INITIAL UPPER LEVEL DISTURBANCE. MODELS SHOW RESERVOIR OF DRIER MID LEVEL AIR EAST TO CHEW AWAY AT ACTIVITY. MORE WIDESPREAD CONVECTION SHOULD REMAIN ANCHORED TO WEST OF CWA ON VEERED LOW LEVEL JET AND ATTENDANT WARM...MOIST ADVECTION. WITH HEATING MAY SEE BETTER COVERAGE DEVELOP BY SAT PM...AND BEING SOUTH OF STRONGER BELT OF WESTERLIES SUGGESTS A FEW SEVERE STORMS NOT OUT OF THE QUESTION WITH SUFFICIENT DESTABILIZATION. WILL HAVE TO WATCH OUT FOR AREAS OF HEAVY RAIN GIVEN RECENT RAINS AND WET SOILS WITH MODELS SHOWING RAPID RECOVERY OF MOISTURE DURING PM/EVE WITH PRECIPITABLE WATER VALUES NEAR 1.5 INCHES. WITH INCREASING LOW LEVEL JET VEERING SAT NGT COULD SEE MORE DEVELOPMENT MID-LATE EVENING BEFORE SHIFTING EAST OVERNIGHT WITH PASSAGE OF DISTURBANCE. OVERALL... IF TIMING/TRACK HOLD THEN POPS WILL LIKELY NEED RAISING FOR SAT PM/EVE. HIGHS MAINLY IN THE 80S ALTHOUGH IF MORE DEBRIS CLOUDINESS AND PCPN THEN CANT RULE OUT SOME UPPER 70S IN NW/W PORTIONS OF CWA. LOWS SAT NGT MAINLY IN THE 60S. SUN-SUN NGT... MUCH OF PERIOD MAY HARBOR DRIER CONDITIONS/DECREASED PCPN CHCS WITH SUBSIDENCE IN WAKE OF DEPARTING DISTURBANCE AND WITH HEIGHTS ALOFT INCREASING AHEAD OF UPPER TROUGH DIVING SOUTH FROM CANADA. WARM AND HUMID CONDITIONS TO PREVAIL WITH HIGHS MAINLY 80S AND LOWS MAINLY IN THE MID 60S TO AROUND 70F. MON-MON NGT... UPPER TROUGH DIVING SOUTH FROM CANADA TO INTERACT AND POSSIBLY PHASE WITH ENERGY IN UNDERCUTTING ZONAL FLOW FOR INCREASE IN PCPN CHCS DURING THIS TIMEFRAME. DEPENDING ON PHASING WILL SEE POTENTIAL FOR MORE HEAVY RAINFALL THIS PERIOD GIVEN STRONG MOISTURE TRANSPORT WITH PRECIPITABLE WATERS OF 1.5 TO 2 INCHES. MORE PHASED AND STRONGER SYSTEM COUPLED WITH STRENGTH OF MOISTURE WOULD RESULT IN WIDESPREAD HEAVY RAIN AMOUNTS OF 1-3 INCHES. TUE-THU... COLD FRONTAL PASSAGE EARLY IN PERIOD AND THEN TRANSITION TO MORE MERIDIONAL FLOW WITH AMPLIFIED RIDGING OVER PORTIONS OF ROCKIES AND TROUGHING OVER PLAINS TO UPPER MIDWEST. THIS WOULD TEND TO KEEP NORTHWEST FLOW MORE PREDOMINANT LEADING TO DRIER AND COOLER CONDITIONS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 648 AM CDT FRI JUN 20 2014 AREAS OF FOG AND LOW CLOUDS RESULTING IN IFR AND POSSIBLY LIFR CONDITIONS WILL QUICKLY DISSIPATE BY 15Z. THROUGH THE REST OF TODAY...LIGHT WINDS AND DRY WEATHER WILL PREVAIL WITH VFR CONDITIONS. LATE TONIGHT...SOME LIGHT FOG MAY DEVELOP TOWARD MORNING AND THIS HAS BEEN INCLUDED WITH POSSIBLE MVFR CONDITIONS AT BRL...DBQ AND CID. THERE IS A LOW POTENTIAL FOR LATE NIGHT SCATTERED THUNDERSTORMS...WHICH SHOULD STAY JUST WEST OF THE DBQ AND CID TERMINALS. && .HYDROLOGY... ISSUED AT 325 AM CDT FRI JUN 19 2014 TWO WINDOWS OF POTENTIAL FOR ADDITIONAL HEAVY RAINS NEXT 7 DAYS ARE SAT PM/EVE AND MON/MON NGT. WILL HAVE TO WATCH FOR POTENTIAL HYDRO IMPACTS POSSIBLY SIGNIFICANT ESPECIALLY MON/MON NGT WHEN POTENTIAL FOR UNSEASONABLY STRONG STORM SYSTEM COMBINED WITH STRONG MOISTURE TRANSPORT COULD SET STAGE FOR WIDESPREAD HEAVY RAINS OF 1-3+ INCHES. DUE TO RECENT HEAVY RAINFALL THE PAST SEVERAL DAYS...MANY AREA SOILS ARE WELL SATURATED...ESPECIALLY IN OUR NORTHERN AND EASTERN CWA. IN ADDITION EXTREMELY HEAVY RAINS HAVE FALLEN ACROSS NORTHERN IA AND SOUTHERN AND EASTERN MN DURING THE PAST WEEK OR TWO. SEVERAL AREA RIVERS HAVE RISEN ABOVE OR WILL RISE ABOVE FLOOD STAGE IN THE NEXT FEW DAYS. SOME OF THE RIVERS ARE FORECAST TO RISE TO MODERATE FLOOD STAGE INCLUDING PORTIONS OF THE MISSISSIPPI RIVER...WITH SOME OF THE CRESTS NOT OCCURRING FOR AT LEAST A WEEK. BOTTOM LINE... ANY ADDITIONAL HEAVY RAINFALL OVER THE WEEKEND AND EARLY NEXT WEEK WILL EXACERBATE AND SIGNIFICANTLY IMPACT ONGOING FLOODING AND CREATE NEW FLOODING. JUST WHERE THE HEAVIEST RAINS OCCUR AND HOW MUCH RAIN FALLS WILL HAVE BIG IMPLICATIONS ON SUBSEQUENT RIVER LEVELS AND CREST FORECASTS. THUS...ANYONE WITH INTEREST ON AREA WATERWAYS WILL WANT TO STAY TUNED IN THE NEXT FEW DAYS REGARDING POTENTIAL FOR ADDITIONAL HEAVY RAINFALL THROUGH EARLY NEXT WEEK. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...SHEETS SHORT TERM...SHEETS LONG TERM...05 AVIATION...SHEETS HYDROLOGY...05
Hazardous weather outlook, Jun 20, 5:01 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 501 AM CDT FRI JUN 20 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-211015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 501 AM CDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT...MAINLY WEST OF HIGHWAY 218. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FLOODING IS EXPECTED TO DEVELOP ON SEVERAL AREA RIVERS THROUGH EARLY NEXT WEEK. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. THERE WILL BE NEAR DAILY CHANCES FOR THUNDERSTORMS SATURDAY THROUGH MONDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING...ESPECIALLY SOUTH OF HIGHWAY 30. MORE WIDESPREAD THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jun 20, 6:20 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
620 AM CDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HEAVY RAIN 1 SSW CORDOVA 41.67N 90.33W
06/20/2014 M2.00 INCH ROCK ISLAND IL TRAINED SPOTTER
24 HOUR RAINFALL AMOUNT.
&&
MCCLURELocal storm report, Jun 20, 6:44 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
644 AM CDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 AM HEAVY RAIN 2 SW DAVENPORT 41.54N 90.63W
06/20/2014 M2.41 INCH SCOTT IA COCORAHS
RAIN FROM 430 PM TO 1230 AM THIS MORNING.
0643 AM HEAVY RAIN 1 SSW DAVENPORT 41.54N 90.61W
06/20/2014 M2.56 INCH SCOTT IA COCORAHS
24-HR TOTAL.
0643 AM HEAVY RAIN 2 SE BETTENDORF 41.54N 90.45W
06/20/2014 M1.70 INCH SCOTT IA COCORAHS
24-HR TOTAL.
&&
GROSSLocal storm report, Jun 20, 7:01 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
701 AM CDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN PRINCETON 41.38N 89.47W
06/20/2014 M2.47 INCH BUREAU IL CO-OP OBSERVER
24-HR TOTAL.
&&
GROSSLocal storm report, Jun 20, 7:03 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
703 AM CDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM HEAVY RAIN 1 ESE WASHINGTON 41.30N 91.68W
06/20/2014 M2.50 INCH WASHINGTON IA TRAINED SPOTTER
24 HOUR TOTAL.
&&
DLSLocal storm report, Jun 20, 8:18 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
818 AM CDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM HEAVY RAIN WNW COLUMBUS JUNCTION 41.28N 91.37W
06/20/2014 M2.85 INCH LOUISA IA TRAINED SPOTTER
24-HR TOTAL.
0740 AM HEAVY RAIN 1 E PRINCETON 41.67N 90.34W
06/20/2014 M2.78 INCH SCOTT IA TRAINED SPOTTER
24-HR TOTAL.
0740 AM HEAVY RAIN BRIGHTON 41.17N 91.82W
06/20/2014 M2.20 INCH WASHINGTON IA CO-OP OBSERVER
24-HR TOTAL.
&&
GROSSLocal storm report, Jun 20, 8:42 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 AM CDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 4 S DEWITT 41.76N 90.55W
06/20/2014 M2.04 INCH SCOTT IA CO-OP OBSERVER
24 HOUR TOTAL.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 5:16 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Iowa, Jefferson, Johnson and 4 more | 3 hr |
| Jun 20, 5:38 AM CDT | River Flood Warning | DVN | Buchanan, Linn | 57 hr |
| Jun 20, 7:39 AM CDT | River Flood Warning | DVN | Delaware, Jones | 44 hr |
| Jun 20, 11:37 AM CDT | River Flood Warning | DVN | Louisa | 29 days |
| Jun 20, 9:11 AM CDT | River Flood Warning | DVN | Henry, Rock Island, Whiteside | 4 days |
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.